Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 4, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jan 20, 2012, 1:42 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jan 21, 2012, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2012, 1:42 PM MST (20:42 UTC)
- In effect from
- Jan 21, 2012, 5:00 AM MST
- Expired
- Jan 20, 2012, 7:39 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WWUS75 KRIW 202042 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 142 PM MST FRI JAN 20 2012 ...HIGH WINDS MAY RETURN TO CENTRAL WYOMING ON SATURDAY... .A STRONG JET STREAM WILL COMBINE WITH AN INCREASED SURFACE PRESSURE GRADIENT POSSIBLY PRODUCING HIGH WINDS ACROSS PARTS OF CENTRAL WYOMING ON SATURDAY. VERY STRONG SOUTHWEST WINDS MAY DEVELOP ACROSS SOUTHERN FREMONT COUNTY AND NATRONA COUNTY. WYZ019-211200- /O.NEW.KRIW.HW.A.0004.120121T1200Z-120122T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 142 PM MST FRI JAN 20 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP IN THE EARLY MORNING HOURS AND CONTINUE UNTIL AROUND 5 PM MST BEFORE DECREASING. * WIND...SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING ALONG HIGHWAY 287 FROM BEAVER RIM TO JEFFREY CITY AND MUDDY GAP AND ALSO ALONG HIGHWAY 220 FROM INDEPENDENCE ROCK TO ALCOVA. DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-211200- /O.NEW.KRIW.HW.A.0004.120121T1200Z-120122T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 142 PM MST FRI JAN 20 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP IN THE EARLY MORNING HOURS AND CONTINUE UNTIL AROUND 5 PM MST BEFORE DECREASING. * WIND...A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG AND SUDDEN WIND GUSTS WILL CREATE HAZARDOUS DRIVING CONDITIONS. THIS INCLUDES HIGHWAY 20 26 FROM HILAND TO CASPER...HIGHWAY 220 FROM CASPER TO ALCOVA...AND HIGHWAY 258 OR WYOMING BOULEVARD AROUND CASPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
1 follow-up statement
149 WWUS75 KRIW 210239 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 739 PM MST FRI JAN 20 2012 ...HIGH WINDS RETURN TO PORTIONS OF CENTRAL WYOMING LATE TONIGHT INTO SATURDAY... .STRONG WINDS ALOFT COMBINED WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL PRODUCE VERY STRONG WINDS ACROSS SOUTHEAST FREMONT COUNTY AND MUCH OF NATRONA COUNTY BEGINNING LATE TONIGHT...AND LASTING THROUGH THE DAY ON SATURDAY. HIGH WINDS MIGHT ALSO DEVELOP ALONG THE LANDER FOOTHILLS SATURDAY MORNING. WYZ019-211200- /O.UPG.KRIW.HW.A.0004.120121T1200Z-120122T0000Z/ /O.NEW.KRIW.HW.W.0006.120121T0900Z-120122T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 739 PM MST FRI JAN 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP AFTER MIDNIGHT...AND CONTINUE THROUGH THE DAY ON SATURDAY...BEFORE WEAKENING LATE SATURDAY AFTERNOON. * WIND...SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING ALONG HIGHWAY 287 FROM BEAVER RIM TO JEFFREY CITY AND MUDDY GAP...AND ALSO ALONG HIGHWAY 220 FROM INDEPENDENCE ROCK TO ALCOVA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-211200- /O.UPG.KRIW.HW.A.0004.120121T1200Z-120122T0000Z/ /O.NEW.KRIW.HW.W.0006.120121T0900Z-120122T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 739 PM MST FRI JAN 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE RAPIDLY LATE TONIGHT...WITH VERY STRONG WINDS EXPECTED MUCH OF THE DAY ON SATURDAY...BEFORE WEAKENING LATE SATURDAY AFTERNOON. * WIND...SOUTHWEST WIND OF 30 TO 45 MPH WILL BE COMMON...WITH GUSTS TO 65 MPH. FAVORED LOCATIONS FOR THE STRONGEST WINDS WILL BE ALONG WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER...AND NEAR THE COMMUNITY OF HILAND. * IMPACTS...STRONG AND SUDDEN WIND GUSTS WILL CREATE HAZARDOUS DRIVING CONDITIONS. THIS INCLUDES HIGHWAY 20...26 FROM HILAND TO CASPER...HIGHWAY 220 FROM CASPER TO ALCOVA...AND ON WYOMING BOULEVARD AROUND CASPER...ESPECIALLY BETWEEN MILEPOSTS 11 AND 13. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ018-211200- /O.NEW.KRIW.HW.A.0005.120121T1200Z-120121T2100Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 739 PM MST FRI JAN 20 2012 ...HIGH WIND WATCH IN EFFECT FROM 5 AM MST SATURDAY THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 5 AM MST SATURDAY THROUGH SATURDAY AFTERNOON. * SUMMARY AND TIMING...STRONG WINDS MAY DEVELOP ACROSS THE LANDER FOOTHILLS SATURDAY MORNING AND LAST THROUGH EARLY SATURDAY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH...WITH GUSTS UP TO 65 MPH. * IMPACTS...TRAVEL ALONG HIGHWAY 287 BETWEEN LANDER AND FORT WASHAKIE MAY BECOME HAZARDOUS DUE TO THE VERY STRONG AND ERRATIC CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ 21
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 20, 11:15 AM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 20, 11:15 AM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1115 AM MST FRI JAN 20 2012 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT THERE WILL BE A BRIEF BREAK IN THE ACTION TODAY AS MOST OF THE ENERGY ASSOCIATED WITH A POTENT WINTER STORM...THAT DROPPED FEET OF SNOW IN THE WEST OVER THE PAST 36 HOURS...SHIFTS INTO THE PLAINS. THERE WILL STILL BE A PERIOD OF VERY LIGHT SNOW IN THE WEST AS A LITTLE BIT OF RESIDUAL MOISTURE IS CAUGHT UP IN THE WEST/NORTHWESTERLY FLOW...BUT ACCUMULATIONS WILL REMAIN RELATIVELY LIGHT. THE NEXT SYSTEM BEGINS TO AFFECT THE FAR WESTERN MOUNTAINS LATE TONIGHT...WITH THE BULK OF THE ENERGY ARRIVING ON SATURDAY. THIS SYSTEM WILL HAVE LESS UPPER LEVEL SUPPORT THAN THE PREVIOUS...BUT IT STILL HAS POTENTIAL TO LAY DOWN ANOTHER FOOT OF SNOW IN THE WESTERN MOUNTAINS. THE LOWER ELEVATIONS WILL START OFF QUITE WARM IN STRONG SOUTHWESTERLY FLOW...THIS COULD SUPPORT A PERIOD OF RAIN IN THE VALLEYS BEFORE THE FLOW VEERS TO THE WEST/NORTHWEST AND THE COLD FRONT MOVES THROUGH SATURDAY EVENING. THE TETONS AND THE WYOMING/SALTS APPEAR TO HAVE THE BEST POTENTIAL FOR SIGNIFICANT SNOWFALL...HAVE HOISTED A WINTER STORM WATCH TO COVER THIS POSSIBILITY. THERE IS ALSO A HIGH LIKELIHOOD OF WINTER WEATHER ADVISORIES ACROSS THE REST OF THE WESTERN MOUNTAINS AND POSSIBLY ACROSS SWEETWATER COUNTY FOR SNOW AND BLOWING SNOW...THOUGH IT IS UNCLEAR HOW MUCH SNOW TOTALS WILL BE AFFECTED BY THE WARM AIRMASS AT THIS TIME. THE HEAVIER SNOW WILL TAPER OFF ON SUNDAY...LEAVING JUST SOME LIGHT SNOW TO FLURRIES IN THE WEST FOR SUNDAY NIGHT. THERE WILL ALSO BE A LOT OF WIND WITH THIS SYSTEM...INCREASING THE IMPACT OF THE SNOW THAT FALLS...ESPECIALLY OVER THE HIGHER ELEVATIONS WHERE IT WILL BE COLD ENOUGH TO SUPPORT BLOWING SNOW. THERE IS POTENTIAL FOR HIGH WIND AFTER MIDNIGHT TONIGHT ACROSS EASTERN FREMONT COUNTY INTO NATRONA COUNTY...AS WELL AS ALONG THE HIGHER ELEVATIONS THROUGH SATURDAY. THESE AREAS WILL NEED TO BE WATCHED FOR POSSIBLE HIGHLIGHTS AS WELL. TEMPERATURES WILL REMAIN QUITE WARM EAST OF THE DIVIDE AHEAD OF THE COLD FRONT...NEARLY 20 DEGREES ABOVE NORMAL IN SOME SPOTS. COOLER AIR BEHIND THE FRONT WILL DROP TEMPS CLOSER TO SEASONAL NORMS...BUT MANY AREAS AT THE LEE OF MOUNTAIN RANGES WILL REMAIN ABOVE NORMAL DUE TO DOWNSLOPING. .LONG TERM...MONDAY THROUGH FRIDAY MONDAY AND TUESDAY...A COLD FRONT PUSHES EAST ACROSS THE REGION LATE MONDAY. SNOW LIKELY ACROSS THE WESTERN MOUNTAINS AND FAR WEST VALLEYS MONDAY WITH SLIGHT CHANCES OF SNOW SPREADING EAST OF THE DIVIDE MONDAY NIGHT BEHIND THE FRONT. UNSEASONABLY MILD TEMPERATURES AND BREEZY/WINDY AREAS AHEAD OF THE FRONT MONDAY...THEN COLDER...NEAR SEASONAL NORMAL TEMPERATURES ON TUESDAY. TUESDAY NIGHT....STRONG WINDS POSSIBLE ALONG THE CODY FOOTHILLS WITH CHANCES OF SNOW IN THE WESTERN MOUNTAINS. WEDNESDAY AND THURSDAY...MILD WESTERLY FLOW...CHANCES OF SNOW WEST...POSSIBLY RAIN IN WESTERN VALLEYS. UNSEASONABLY MILD WITH BREEZY TO WINDY AREAS CENTRAL. FRIDAY...SLIGHTLY COOLER WITH CHANCES OF SNOW MAINLY NORTHERN MOUNTAINS. MEDIUM RANGE GLOBAL MODELS CONTINUE TO AGREE ON CHANGES IN THE SYNOPTIC PATTERN ACROSS THE NORTHERN LATITUDES AND EASTERN PACIFIC THAT WILL KEEP A MILD PACIFIC WESTERLY FLOW OVER THE AREA THROUGH THE PERIOD. THE MAIN FEATURES OF THIS PATTERN AT THE START ARE A DEEPENING UPPER LOW OVER THE GULF OF ALASKA WITH AN UPPER HIGH TO THE SSE NEAR 30N/130W. LAST IN A SERIES OF PACIFIC TROUGHS WILL TRANSLATE THE ROCKIES ON MONDAY NIGHT. THE BULK OF ENERGY WITH THIS SPLIT TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKIES WITH A WEAKER SHORTWAVE IN THE NORTHERN STREAM DIVING INTO THE NORTHERN HIGH PLAINS. A TRAILING SHORTWAVE WILL SHOOT ACROSS MONTANA INTO THE NORTHERN PLAINS TUESDAY NIGHT. FAVORABLE UPPER JET POSITION AND INCREASING MOUNTAIN TOP WINDS WILL BRING THE POSSIBILITY OF HIGH WINDS ALONG THE CODY FOOTHILLS...MAINLY CLARKS FORK GAP AREA...TUESDAY NIGHT INTO WEDNESDAY MORNING WITH ASSOCIATED FRONT SHUTTING WINDS DOWN IN THE AFTERNOON. UPPER LOW OVER GULF OF ALASKA SPLITS...EJECTING A GOOD PORTION OF ENERGY ACROSS CENTRAL CANADA THURSDAY AND FRIDAY. THIS WILL RESULT IN LOWER HEIGHTS AND COOLER TEMPERATURES BY FRIDAY. MODELS AGREE ON KEEPING AIRMASS FAIRLY DRY SOUTH OF THE CANADIAN ROCKIES FRIDAY. && .AVIATION.../18Z ISSUANCE/ WEST OF THE DIVIDE...MVFR ALONG WITH LOCAL IFR CONDITIONS WILL LINGER THROUGH ABOUT 20Z THIS AFTERNOON IN FAR WESTERN WYOMING ALONG WITH OBSCD TERRAIN. AS THE STRONG PACIFIC WEATHER SYSTEM EXITS THE AREA TO THE SOUTHEAST...VFR CONDITIONS WILL RETURN TO THE WESTERN VALLEYS WITH SOME LINGERING LOW CLOUDS AND SNOW SHOWERS IN THE WESTERN MTNS. THE NEXT PACIFIC WEATHER SYSTEM WILL FOLLOW QUICKLY ON THE HEELS OF THE PREVIOUS STORM WITH LOWERING AND THICKENING CLOUDS OVER FAR WESTERN WYOMING THIS EVENING. WIDESPREAD IFR CONDITIONS WITH INCREASING SNOWFALL AND LOWERING CIGS WILL RETURN TO WESTERN WYOMING BY 09Z SATURDAY. MVFR CONDITIONS WITH LOCAL IFR CONDITIONS WILL SPREAD EAST INTO SWEETWATER COUNTY BY 12Z SATURDAY INCLUDING KRKS. EAST OF THE DIVIDE...ANY LINGERING LOW CLOUDS IN NORTHERN WYOMING SHOULD VANISH EARLY THIS AFTERNOON AS A PACIFIC TROUGH USHERS IN DRIER AIR FROM THE WEST. OTHERWISE EXPECT VFR CONDITIONS. EXPECT STRONG SOUTHWEST WINDS FROM THE RED DESERT TO KCPR SATURDAY. && .FIRE WEATHER... AREAS OF MODERATE TO HEAVY SNOW WITH STRONG WINDS CAUSING BLOWING AND DRIFTING SNOW IS EXPECTED TONIGHT THROUGH SATURDAY NIGHT ACROSS WESTERN WYOMING. STRONG WINDS WITH WARMER TEMPERATURES WILL BE ENCOUNTERED IN MOST AREAS EAST OF THE CONTINENTAL DIVIDE. GENERALLY LOW MIXING HEIGHTS WITH POOR SMOKE DISPERSAL WILL BE ENCOUNTERED. LOCAL WINDY AREAS MAY EXPERIENCE FAIR TO GOOD SMOKE DISPERSAL EVEN WITH LOW MIXING HEIGHTS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 AM MST EARLY THIS MORNING WYZ019. WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY EVENING WYZ012-024. && SHORT TERM...ALLEN LONG TERM...AEM AVIATION...AR FIRE WEATHER...ALLEN
Hazardous weather outlook, Jan 20, 5:01 AM MST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 501 AM MST FRI JAN 20 2012 WYZ001>020-022>030-211200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 501 AM MST FRI JAN 20 2012 ...WINTER STORM WATCH FOR THE FAR WEST MOUNTAINS TONIGHT THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER WINTER STORM APPROACHES THE WEST TONIGHT...HEAVY SNOW AND STRONG WINDS ARE POSSIBLE INTO SATURDAY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. SNOW MAY MIX WITH RAIN IN THE WESTERN VALLEYS LEADING TO SLICK ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...ANOTHER ROUND OF SIGNIFICANT SNOWFALL IS POSSIBLE ACROSS THE WESTERN MOUNTAINS...SNOW COULD MIX WITH RAIN IN THE LOWER ELEVATIONS LEADING TO SLICK ROADS. STRONG WINDS ARE POSSIBLE ACROSS EASTERN FREMONT COUNTY AND NATRONA COUNTY...AS WELL AS OVER HIGHER ELEVATIONS AND POSSIBLY EASTERN SWEETWATER COUNTY. TRAVEL COULD BE DIFFICULT IN NUMEROUS AREAS ACROSS THE STATE ON SATURDAY...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS. TRAVEL ALONG SOME MOUNTAIN PASSES COULD BECOME IMPOSSIBLE. TUESDAY NIGHT AND WEDNESDAY MORNING...STRONG WINDS ARE POSSIBLE IN THE CODY FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:22 AM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Park, Sublette, Teton | 12 hr |
| Jan 20, 9:54 AM MST | Winter Weather Advisory | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Sweetwater | 37 hr |
| Jan 20, 2:36 PM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Park, Sublette, Teton | 32 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.